

OzSKA: radio astronomy in the next decade $8^{th} - 10^{th}$ April 2015

Hercus Theatre, School of Physics David Caro Building, **University of Melbourne**

Day 1 – Wednesday 8 April 2015

Time	ITEM	Time
10:00am	Welcome	
10:00am – 10:30am	Morning Tea	
	The Basics – Australian Style Session Chair – Rachel Webter	
10:30am – 10:50am	David Luchetti (Invited talk) Rebaselining and the Australian SKA site	15 mins + 5 mins Q&A
10:50am – 11:40am	Robert Braun (Invited talk) Science with the SKA	45 mins + 5 mins Q&A
11:40am – 12:00pm	Steven Tingay The MWA, precursor to key science for the SKA	15 mins + 5 mins Q&A
12:00pm – 12:20pm	Ray Norris (invited) ASKAP in the SKA Era	15 mins +5 mins Q&A
12:20pm – 12:30pm	Sarah Pearce Organisation of the Australian Office	10 mins Q&A
12:30pm – 2:00pm	Lunch	
	EoR Session Chair – Sarah Pearce	
2:00pm – 2:30pm	Cath Trott (Invited talk) SKA EoR Experiments	25 mins + 5 mins Q&A
2:30pm - 3:00pm	Bart Pindor (Invited talk) EoR Challenges for the SKA	25 mins + 5 mins Q&A
3:00pm – 3:20pm	Katie Mack What the SKA can tell us about dark matter	15 mins + 5 mins Q&A
3:20pm – 3:40pm	Kate Chow Australia's RFI-quiet site: enabling world-class radioastronomy	15 mins + 5 mins Q&A

3:40pm – 3:55pmpm	Afternoon Tea		
3:55pm – 5:00pm	Discussion: Core science interests – report back session Session Chair – Darren Croton		
	Breakout Groups Cosmology EoR/Cosmic Dawn Magnetism & Milky Way Transients & Pulsars incl. strong tests of gravity Cradle of life Continuum surveys HI galaxies incl. absorption	Blake Trott Lenc Bhat Morrison Seymour Kilborn	65 mins
5:00pm – 5:30pm	Christian Reichardt (Invited talk)		25 mins + 5 mins Q&A
5:30pm	CLOSE FOR THE DAY		
	Dinner – own choice		

Day 2 - Thursday 9 April 2015

Time	ІТЕМ	Time
	Cosmology Session Chair – Matthew Whiting	
9:00am – 9:30am	Chris Blake (invited talk) Cosmology with the SKA	25 mins + 5 mins Q&A
9:30am – 9:50am	Laura Wolz Intensity mapping with the SKA	15mins + 5 mins Q&A
9:50am – 10:20am	Chris Power (Invited talk) Galaxy formation predictions for SKA HI surveys	25 mins + 5 mins Q&A
10:20am – 10:40am	Hansik Kim Probing photoionisation feedback	15 mins + 5 mins Q&A
10:40am – 11:00am	Morning Tea	
	SKA HI through the ages Session Chair – Jill Rathbone	
11:00am – 11:20am	Lister Staveley-Smith HI surveys in the era of SKA1	15 mins + 5 mins Q&A
11:20am – 11:40am	Attila Popping First Results of the COSMOS HI Extragalactic Survey (CHILES)	15 mins + 5 mins Q&A
11:40am – 12:00pm	Luca Cortese HIGHz: a survey of the gas content of the most massive galaxies	15 mins + 5 mins Q&A
12:00pm – 12:30pm	Martin Meyer (Invited talk) HI surveys with the re-baselined SKA	25 mins + 5 mins Q&A
12:30pm - 12:50pm	Simon Ellingsen The structure and motions of the Milky Way and the Local Group through VLBI and the SKA	15 mins + 5 mins Q&A
12:50pm – 2:00pm	Lunch	
	Galaxy Evolution Session Chair – Sarah Maddison	
2:00pm – 2:30pm	James Allison (Invited talk) Cool outflows and HI Absorbers with the SKA	25 mins + 5 mins Q&A
2:30pm – 2:50pm	Stephen Curran Unveiling a Hidden Population of high redshift galaxies with the SKA	15 mins + 5 mins Q&A

5:00pm – 5:20pm	Stas Shabala Quasars and AGN	15 mins + 5 mins Q&A
4:30pm – 5:00pm	Naomi McClure-Griffiths (Invited talk) Milky Way Studies with the SKA	25 mins + 5 mins
4:00pm – 4:30pm	Melanie Johnston-Hollitt (Invited talk) Magnetism	25 mins + 5 mins
	Magnetism and the Milky Way Session Chair – Christopher Herron	
3:40pm – 4:00pm	Afternoon Tea	
3:20pm – 3:40pm	Paolo Serra The low column density HI Universe	15 mins + 5 mins Q&A
2:50pm – 3:20pm	Nick Seymour (Invited talk) Continuum surveys with the SKA1	25 mins + 5 mins Q&A

Day 3 – Friday 10 April 2015

Time	ІТЕМ	Time
	Transients Session Chair – Philip Lah	
9:00am – 9:30am	George Hobbs (invited talk) The SKA and Pulsar Timing Arrays	25 mins + 5 mins Q&A
9:30am – 9:50am	Andrew Jameson Pulsar timing instrumentation with SKA1	15 mins + 5 mins Q&A
9:50pm – 10:10am	Ramesh Bhat Low frequency pulsar astronomy with the MWA and SKA-low	15 mins + 5 mins Q&A
10:10am – 10:30am	Emily Petroff Fast Radio Burst in the lead-up to the SKA era	15 mins + 5 mins Q&A
10:30am – 11:00am	Morning Tea	
	Session Chair – Katie Mack	
11:00am – 11:30am	Tara Murphy (Invited talk) Transients with the SKA	25 mins + 5 mins
11:30am – 11:50am	Christopher Fluke Cubes in a CAVE: visualisation and analysis challenges for the SKA era	15 mins + 5 mins Q&A
11:50am – 12:10pm	Andrew Walsh Surveys of the Galactic Plane with the SKA	15 mins + 5 mins Q&A
12:10pm – 12:30pm	Randall Wayth SKA-low and the aperture array verification system	15 mins + 5 mins Q&A
12:30pm – 12:50pm	Warrick Couch Optical/IR – the big picture	15 mins + 5 mins Q&A
12:50pm – 1:30pm	Lunch	
1:30pm – 3:00pm	Discussion – Impacting SKA-Aus-NZ pre-cursor Science Session Chair –Warrick Couch	90 mins
3:00pm – 3:30pm	Conference Summary – Carole Jackson	30 mins
3:30pm – 4:00pm	Afternoon Tea	
4:00pm	CLOSE FOR THE DAY	